Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Cogentin for Seroquel and being fed up! Zyprexa

Posted by yxibow on June 10, 2008, at 4:43:39

In reply to Re: Cogentin for Seroquel and being fed up!, posted by Zyprexa on June 9, 2008, at 14:48:29

> I think its a good idea to discontinue a AP that is not working, quickly, or quick as you are comfortable with. I was at a very high dose of Geodon and stoped it almost imediatly, with no ill effects. Also quiting abilify quickly. If it has a bad effect, you don't want to keep taking it. You want to quickly go back to one that is working.

As I pointed before -- and you can differ, you are lucky. There's reasons to stop immediately, Zyprexa did some things to me that I don't know how long will be around, it was as all medications outpatient are, voluntary, but extreme stiffness that could lead to unknown dystonia or possible TDy are reasons to stop immediately.

Some low blood pressure on Seroquel or other agents, other than fainting episodes that land you on your head, is not a reason to discontinue it immediately. And I'm sure there are other scenarios as such.

Withdrawal dyskinesia is a real possibility with abruptly stopping any AP/neuroleptic, and it is not a picnic ride, especially if one has high anxiety and has been on it for more than 2-4 weeks, as reverse anxiety syndromes can occur that can land someone in the hospital if they feel suicidal or for other reasons.

WD and the other implications could resolve itself in time, its unpredictable but could take a month depending on dosage. As for remaining anxiety, its worse than discontinuing Paxil abruptly or even any SNRI such as Cymbalta.

A taper off, going down in 25mg or 50mg increments for example for Seroquel, just as it is gone up, depending on your doctor's opinion, would have the best outcome, as I say unless there's a true emergency reason (bad stiffness that doesn't resolve, allergic reaction, torsades de pointes and QTc problems, possible emergent Tardive symptoms measured by AIMS or patient reporting, etc) to stop treatment with the AP medication alltogether.

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:yxibow thread:833565
URL: http://www.dr-bob.org/babble/20080606/msgs/833911.html